Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 30, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 13, 2008, 2:12 PM MDT. It took effect at May 13, 2008, 9:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2008, 2:12 PM MDT (20:12 UTC)
- In effect from
- May 13, 2008, 9:00 PM MDT
- Expired
- May 14, 2008, 3:46 AM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 132012 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 212 PM MDT TUE MAY 13 2008 ...STRONG EAST WINDS EXPECTED ACROSS MUCH OF THE RIO GRANDE VALLEY AND THE LOWER TERRAIN OF WESTERN LINCOLN COUNTY... A STRONG COLD FRONT WILL BREAK WESTWARD THROUGH THE PASSES AND CANYONS OF THE CENTRAL MOUNTAIN CHAIN THIS EVENING AND ALLOW STRONG EAST WINDS TO PUSH THROUGH THOSE LOWER SPOTS AND INTO THE RIO GRANDE VALLEY AS WELL AS WESTERN LINCOLN COUNTY. THE WIND MAY EVEN BREAK OVER SOME OF THE RIDGES OF THE MANZANOS AND SACRAMENTO MOUNTAINS EARLY MORNING ON WEDNESDAY...BRINGING STRONG WINDS DOWN THE WEST SLOPES OF THOSE RIDGES. NMZ003-004-009-015-016-140400- /O.NEW.KABQ.WI.Y.0030.080514T0300Z-080514T1500Z/ UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- INCLUDING THE CITIES OF...ESPANOLA...RED RIVER/TAOS/SANTA FE... ALBUQUERQUE...SOCORRO...CARRIZOZO 212 PM MDT TUE MAY 13 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT WEDNESDAY. EAST WINDS WILL DEVELOP ACROSS MUCH OF THE RIO GRANDE VALLEY BY LATE EVENING AND CONTINUE INTO THE MORNING HOURS OF WEDNESDAY. SOUTHERN SOCORRO COUNTY AND WESTERN LINCOLN COUNTY MAY EXPERIENCE THE ONSET OF THESE WINDS TWO OR THREE HOURS LATER THAN AREAS FURTHER NORTH. SUSTAINED WIND SPEEDS OF 25 TO 40 MPH CAN BE EXPECTED ALONG WITH GUSTS UP TO ABOUT 50 MPH. AREAS OF BLOWING DUST ARE ALSO LIKELY...SIGNIFICANTLY REDUCING VISIBILITIES AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 01/43/40
2 follow-up statements
000 WWUS75 KABQ 140354 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 954 PM MDT TUE MAY 13 2008 ...STRONG EAST WINDS EXPECTED ACROSS MUCH OF THE RIO GRANDE VALLEY AND THE LOWER TERRAIN OF WESTERN LINCOLN COUNTY... AS A STRONG COLD FRONT CONTINUES TO PUSH SOUTHWARD...EXPECT STRONG EASTERLY WINDS TO QUICKLY ACCELERATE INTO MUCH OF THE RIO GRANDE VALLEY AND INTO PORTIONS OF THE TULAROSA VALLEY OF WESTERN LINCOLN COUNTY. INITIALLY WINDS WILL BE STRONGEST THROUGH GAPS...CANYONS...AND PASSES WITH SOME EASTERLY WINDS SPILLING OVER THE SANDIA...MANZANO...AND SACRAMENTO MOUNTAINS BY SUNRISE. NMZ003-004-009-015-016-141500- /O.CON.KABQ.WI.Y.0030.000000T0000Z-080514T1500Z/ UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- INCLUDING THE CITIES OF...ESPANOLA...RED RIVER/TAOS/SANTA FE... ALBUQUERQUE...SOCORRO...CARRIZOZO 954 PM MDT TUE MAY 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY. STRONG EAST WINDS WILL QUICKLY DEVELOP ACROSS MUCH OF THE RIO GRANDE VALLEY BEFORE MIDNIGHT AND WILL CONTINUE INTO WEDNESDAY MORNING. WINDS WILL ALSO EVENTUALLY PICK UP OVER SOUTHERN SOCORRO COUNTY AND WESTERN LINCOLN COUNTY AFTER MIDNIGHT. EXPECT SUSTAINED WIND SPEEDS OF 25 TO 40 MPH IN MANY LOCALES ALONG WITH GUSTS UP TO 55 MPH. WINDS WILL BE STRONGEST NEAR GAPS...CANYONS...AND PASSES. AREAS OF REDUCED VISIBILITY IN BLOWING DUST ARE ALSO POSSIBLE. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 52
000 WWUS75 KABQ 140946 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 AM MDT WED MAY 14 2008 ...WIND ADVISORY CANCELLED... NMZ003-004-009-015-016-141100- /O.CAN.KABQ.WI.Y.0030.000000T0000Z-080514T1500Z/ UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- INCLUDING THE CITIES OF...ESPANOLA...RED RIVER/TAOS/SANTA FE... ALBUQUERQUE...SOCORRO...CARRIZOZO 346 AM MDT WED MAY 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY WHICH WAS IN EFFECT FOR MUCH OF THE RIO GRANDE VALLEY. EAST TO SOUTHEAST WINDS MAY STILL BLOW AT 20 TO 30 MPH WITH GUSTS TO AROUND 35 OR 40 MPH IN THE VICINITY OF CANYONS AND PASSES THIS MORNING AND INTO THE RIO GRANDE VALLEY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 13, 5:55 AM MDT, 8 hours 17 minutes earlier.
Area forecast discussion, May 13, 5:55 AM MDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MDT TUE MAY 13 2008 .UPDATE...WILL DROP THE FIRE WEATHER WATCH FOR TODAY. SPOTTY CRITICAL CONDITIONS OVER PORTIONS OF CENTRAL NEW MEXICO SOUTH OF INTERSTATE 40 ARE ANTICIPATED TO OCCUR ONLY FOR AN HOUR OR 2...DUE TO THE PROGRESS OF THE FRONT AND POSITION OF UPPER LOW. && .PREV DISCUSSION 300 AM MDT TUE MAY 13 2008...WIND SHIFT ASSOCIATED WITH SOUTHWARD MOVING COLD FRONT HAS SURGED THROUGH KCAO...INCREASING DEWPOINT TO 40 DEGREES. SOME LOWER CLOUDS FILLING IN BEHIND THIS BOUNDARY...BUT ARE WELL BEHIND THE WINDSHIFT. THIS WIND SHIFT IS FASTER THAN WAS INDICATED 24 HOURS AGO...AT THE SAME TIME THE UPPER LOW IS NOW PROGGED TO CONTINUE A SOUTHWARD MOVEMENT BUT WILL BE FARTHER WEST...WITH THE CENTER OF THE H5 MB CIRCULATION OVER CENTRAL/SOUTHWEST ARIZONA AT 18Z TODAY. CONSEQUENTLY...WITH THE FASTER MOVEMENT OF THE FRONT AND SLOWER AND MORE WESTWARD PROGRESSION OF THE UPPER LOW...THE FIRE WEATHER HIGHLIGHTS MAY NEED TO BE READJUSTED/SHIFTED INTO THE RIO GRANDE VALLEY. MET GUIDANCE HAS FINALLY LATCHED ONTO AN EASTERLY WIND AT KABQ TONIGHT...AND IS NOW STRONGER THAN THE MAV GUIDANCE. GUIDANCE POPS CONTINUE TO SHOW AN INCREASING TREND ACROSS MUCH OF THE CWA...BUT THE MORE WIDESPREAD PRECIPITATION ISN/T INDICATED UNTIL WEDNESDAY AS THE UPPER LOW TRACKS ACROSS THE SOUTHERN AND EASTERN SECTIONS OF THE STATE. THERE NOW APPEARS TO BE LESS...IF ANY...OF A BREAK AT ALL IN THE WEATHER AFTER THE INITIAL LOW EXITS...WITH ANOTHER SYSTEM AND SURFACE FRONT RIGHT ON IT/S HEELS. THERE IS ALSO NOW A BIG DIFFERENCE IN HOW THE GFS HANDLES THIS SECOND SYSTEM...IT ENDS UP SOMEWHAT CUT OFF OVER BAJA/NORTHWEST OLD MEXICO ON FRIDAY BEFORE SLOWLY WEAKENING AND EJECTING EARLY NEXT WEEK. THEREFORE THIS WEEKEND/S WEATHER COULD BE A LITTLE MORE UNSETTLED...AT LEAST AS OF THE CURRENT MODEL RUN. ANOTHER STORM SYSTEM IS PREDICTED FOR THE MIDDLE OF NEXT WEEK. && .AVIATION... SFC COLD FRONT TO MOVE FROM FOUR CORNERS INTO WESTERN THIRD OF STATE WHILE A BACK DOOR FRONT THROUGH KTCC AT 09Z WILL PUSH SOUTHWARD THROUGH THE PLAINS TODAY USHERING IN GUSTY NORTH TO NORTHEAST WINDS. PRECIPITATION MOVES INTO THE NORTHWEST AND NORTHERN PORTIONS OF THE STATE BY 12Z SPREADING SOUTHWESTWARD THROUGH 21Z...WITH A FEW THUNDERSTORMS POSSIBLE AS WELL. THEREFORE...IFR TO MVFR CIGS AND VISIBILITIES EXPECTED ACROSS THE WESTERN AND NORTHERN HALF OF FORECAST AREA. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 67 39 73 45 / 50 10 20 10 GALLUP.......................... 61 33 67 38 / 50 20 20 10 GRANTS.......................... 67 36 67 39 / 30 20 20 10 GLENWOOD........................ 74 40 76 44 / 20 60 10 5 CHAMA........................... 62 27 60 30 / 50 30 50 50 LOS ALAMOS...................... 67 41 64 35 / 20 30 50 40 RED RIVER....................... 55 30 52 28 / 70 50 50 50 TAOS............................ 64 35 59 35 / 30 40 50 50 SANTA FE........................ 66 39 61 38 / 10 30 60 50 SANTA FE AIRPORT................ 68 41 62 40 / 5 30 60 40 ESPANOLA........................ 68 40 66 40 / 10 30 50 50 ALBUQUERQUE HEIGHTS............. 70 48 67 48 / 10 20 40 30 ALBUQUERQUE VALLEY.............. 72 46 69 46 / 10 20 40 30 ALBUQUERQUE FOOTHILLS........... 68 45 64 45 / 5 20 50 30 ALBUQUERQUE WEST MESA........... 72 46 67 46 / 10 20 40 30 SOCORRO......................... 78 47 68 48 / 5 40 60 20 SANDIA PARK/CEDAR CREST......... 65 40 60 39 / 10 50 50 30 MORIARTY/ESTANCIA............... 70 44 67 45 / 10 50 60 30 CARRIZOZO....................... 77 46 65 47 / 0 20 50 10 RUIDOSO......................... 65 39 59 41 / 0 50 50 10 RATON........................... 64 38 56 39 / 70 40 40 50 LAS VEGAS....................... 64 37 53 39 / 30 50 70 50 ROY............................. 65 42 58 40 / 40 30 60 50 CLAYTON......................... 66 43 56 41 / 40 20 50 50 SANTA ROSA...................... 75 45 57 43 / 10 20 50 30 TUCUMCARI....................... 77 45 59 45 / 20 20 60 40 FORT SUMNER..................... 79 48 58 45 / 5 20 50 30 CLOVIS.......................... 78 46 63 44 / 0 20 50 30 PORTALES........................ 82 47 64 49 / 0 20 50 20 ROSWELL......................... 87 53 66 49 / 0 20 40 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 13, 6:00 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE MAY 13 2008 NMZ001>021-026-141200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT LOW HUMIDITIES COMBINED WITH STRONG SOUTHWEST WINDS WILL CREATE SPOTTY CRITICAL FIRE WEATHER CONDITIONS FOR A FEW AREAS SOUTH OF INTERSTATE 40 FOR AN HOUR OR TWO TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 13, 11:05 AM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1105 AM MDT TUE MAY 13 2008 NMZ001>021-026-132200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 1105 AM MDT TUE MAY 13 2008 ...MAJOR WEATHER CHANGES UNDERWAY ACROSS NEW MEXICO... TWO STORM SYSTEMS WILL IMPACT NEW MEXICO THROUGH AT LEAST THE END OF THIS WEEK...RESULTING IN MUCH COOLER TEMPERATURES...WIDESPREAD RAIN AND HIGH MOUNTAIN SNOW...AND STRONG EAST WINDS ACROSS THE RIO GRANDE AND TULAROSA VALLEYS. THE DRY...WINDY AND GENERALLY WARM WEATHER IN RECENT WEEKS WILL BE COMING TO AN END ACROSS NORTHERN AND CENTRAL NEW MEXICO AS TWO STORM SYSTEMS THIS WEEK WILL FINALLY PROVIDE US WITH MUCH NEEDED MOISTURE. THE FIRST STORM IS OVER ARIZONA AND WILL SLOWLY CROSS SOUTHERN NEW MEXICO TONIGHT AND WEDNESDAY. MEANWHILE A STRONG COLD FRONT WILL CONTINUE TO PRESS SOUTH AND WEST OVER THE EASTERN PLAINS THIS AFTERNOON AND TONIGHT. TEMPERATURES OVER NORTHEAST NEW MEXICO THIS AFTERNOON WILL BE NEARLY 30 DEGREES COOLER THAN MONDAY...WHILE OTHER AREAS WILL SEE A 10 TO 20 DEGREE DROP IN TEMPERATURES. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN AND NORTHERN NEW MEXICO AND SPREAD ACROSS THE ENTIRE STATE TONIGHT...THEN CONTINUE ON WEDNESDAY. ELEVATIONS ABOVE 8500 FEET TONIGHT COULD SEE WET SNOW...WITH SMALL ACCUMULATIONS ABOVE 9000 FEET. STRONG EAST WINDS WILL POUR INTO THE RIO GRANDE VALLEY TONIGHT... ESPECIALLY THROUGH THE CANYONS AND PASSES. HOWEVER...WINDS WILL LIKELY TOP THE CENTRAL MOUNTAIN CHAIN AND AFFECT MUCH OF THE RIO GRANDE VALLEY. A WIND ADVISORY WILL BE ISSUED THIS AFTERNOON FOR THESE STRONG WINDS LATER TONIGHT INTO WEDNESDAY MORNING. WITH SHOWERS AND THUNDERSTORMS BRINGING RAIN TO THE TRIGO FIRE AREA LATER TONIGHT AND WEDNESDAY THERE IS THE POTENTIAL FOR FLASH FLOODING OVER THE FRESH SCARRING FROM THE FIRE. A FLASH FLOOD WATCH WILL BE POSTED AROUND 12 PM TODAY. RAIN AMOUNTS OVER THE TRIGO FIRE AND MUCH OF NEW MEXICO WILL AVERAGE A QUARTER TO ONE HALF INCH...WITH LOCALLY ONE INCH AMOUNTS. FAVORED AREAS FOR THE MORE SUBSTANTIAL PRECIPITATION SHOULD BE SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE 25. THE SECOND STORM WILL MOVE INTO NEW MEXICO FROM THE NORTH WEDNESDAY NIGHT AND THURSDAY...BRINGING MORE RAIN...MOUNTAIN SNOW AND EVEN COOLER TEMPERATURES. 40/01/43/53
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:15 PM MDT | Flash Flood Watch | ABQ | 30 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.